Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleGeneralised confounding with Gröbner bases
Author(s) Giovanni Pistone, Henry P. Wynn
TypeArticle in Journal
AbstractMany problems of confounding and identifiability for polynomial and multidimensional polynomial models can be solved using methods of algebraic geometry aided by the fact that modern computational algebra packages such as MAPLE can be used. The problem posed here is to give a description of the identifiable models given a particular experimental design. The method is to represent the design as a variety V, namely the solution of a set of algebraic equations. An equivalent description is the corresponding ideal I which is the set of all polynomials which are zero on the design points. Starting with a class of models M the quotient vector space M/I yields a class of identifiable monomial terms of the models. The theory of Grobner bases is used to characterise the design ideal and the quotient. The theory is tested using some simple examples, including the popular L18 design.
Keywordscomputational algebraic geometry, experimetnal design, Grobner basis, identifiability
CopyrightBiometrika Trust
URL dx.doi.org/10.1093/biomet/83.3.653
LanguageEnglish
JournalBiometrika
Volume83
Pages653-666
Year1996
MonthSeptember
Translation No
Refereed No
Webmaster